Jump to content
CrazyBoards.org

Trouble Staying Motivated


Recommended Posts

Guest Recluse

So I've noticed that all the motivation I had early on in treatment has begun to drop off. I've begun procrastinating again, I've begun putting things off again. It's hard to focus and hard to stay on task - especially hard to just make myself get up and do things.

Anyone else?

Link to comment
Share on other sites

Anhedonia is a major component of depression for me. as is chronic pain and fatigue. recently I went on zoloft / wellbutrin and have used that energy boost to get back in the gym. So far its helped immensely.

As far as motivation.. Im not quite there yet. That symptom remains and Im assuming its related to depression so Im going to try raising the dose a bit more.

I have had apathy from SSRIs and its hard to tell which is which.

Link to comment
Share on other sites

I am the Queen of Dick-a-Round, I have the attention span of a two year old and that is on a good day. I am on Wellbutrin 150 mgs a day, Xanax for anxiety and relaxation, Ambien CR for sleep, is this side effects from meds or ADD? I would love to have the energy to clean my house and get some things done but it is not there. I also take these meds to deal with fibromyalgia which is a whole other topic and causes total lack of energy. A few years back I was also diagnosed with Chronic Fatigue after a bout of Epstein-Barr virus. I am tired of taking meds and am doing some herbal things (oatstraw infusion to drink) Wanted to try Pristiq but after reading some of the comments on these boards, I think I will pass. Zoloft made me feel good but no sex drive and too buzzed up. WTF?

Been on most of the antidepressants mentioned over the boards. Of course, winter does not help but I would love to feel human again. I am a writer so being able to concentrate is not an option for me, I have to be able to! This just sucks.

Link to comment
Share on other sites

I had chronic fatigue and fibromyalgia from depression. Its improved dramatically with zoloft, wellbutrin and exercise.

My libido is fine, but doing anything with it, is the problem. Still a good trade, considering I have a life now.

Motivation is a complex thing. Its one of the few things I havent gotten back yet. Dopamine seems to be related to desire and motivation. But it feels like theres a feedback loop in there somewhere, that accounts for raising dopamine with reuptake inhibition or release and then adjusts for the higher level.

One of these days Ill get a doc thats interested in trying some dopamine agonists to see if they help, but till then wellbutrin and adderall is all I have. =(

Link to comment
Share on other sites

You might have had physical pain and fatigue from depression, but not fibromyalgia, i don't think. Fibro is pain from no known cause, and if the depression was causing it (which can and does happen) then there is a known cause, which it sounds like responded to meds other than fibro meds, (which are different from WB btw).

Anna

Link to comment
Share on other sites

Yup, zoloft and wellbutrin dont do a thing on real pain. I had these awful body aches and pains constantly until recently. If its not fibro pain, its some kind of pain thats related to the depression. My doc has been calling it fibromyalgia, but then again shes done a couple clueless things with me over the last year or so that make me wonder.. she took me off desipramine which was helping with the pain and I had nothing for a few months.

I still dont have my motivation back. And even though Im not depressed Im really antisocial. weird.

Link to comment
Share on other sites

I have no motivation to do anything. My life is an endless round of forcing myself to do shit.

Edited to add: Which is to say: Recluse, I know whereof you speak but unfortunately I have no advice for getting through it. I'm on the highest dose of Adderall my pdoc is comfortable giving me and it only helps me force myself to do things, it doesn't give me motivation. Neither does the Wellbutrin or the Pristiq.

Link to comment
Share on other sites

Yup, zoloft and wellbutrin dont do a thing on real pain. I had these awful body aches and pains constantly until recently. If its not fibro pain, its some kind of pain thats related to the depression. My doc has been calling it fibromyalgia, but then again shes done a couple clueless things with me over the last year or so that make me wonder.. she took me off desipramine which was helping with the pain and I had nothing for a few months.

I still dont have my motivation back. And even though Im not depressed Im really antisocial. weird.

Actually, SSRI's are commonly used to treat fibromyalgia. I don't think that efficacy necessarily means the fibro was initially caused by depression. At any rate, I've been told by enough people who have fibro that it's not caused by depression, or any other MI, that it seems wisest to believe them.

Are you seeing one doctor for both your mood issues, and your fibro./cfs stuff? That's probably not the best plan.

I'm not sure how you're defining not being depressed, but lack of both motivation and social interest suggests that you perfectly well could still be.

Link to comment
Share on other sites

So I've noticed that all the motivation I had early on in treatment has begun to drop off. I've begun procrastinating again, I've begun putting things off again. It's hard to focus and hard to stay on task - especially hard to just make myself get up and do things.

Anyone else?

As I understand from my pdoc, stims aren't necessarily going to give you motivation directly. They'll make it easier for you to direct your attention where you want it to be, and make it easier to focus on a task at hand, which, in and of itself can cut down on procrastination, at least for me - no need to put off doing something that's no longer a wretched ordeal to get through. But they aren't going to create motivation.

Given the entirety of what you've got going on, esp. the difficulty focussing, and the trouble staying on task, I really do think you probably need an increase.

Link to comment
Share on other sites

if you are nervous about increasing the stims, it's also important to note that some people just need to find that "sweet spot' for stim use just like any other med, so going up intitally doesn't necessarily mean you are developing tolerance, or are going to need ever increasing dosages, just that you may have to find the right dosage for you.

Anna

Link to comment
Share on other sites

I just went through a Cognitive Therapy program, and the model of motivation they used really helped me. It goes like this: action-->motivation-->action. So, waiting until you feel motivated to do something to do it can be very problematic. If you can force yourself to take a little step toward your goal, even though you don't want to, it can help get the ball rolling, and things get easier. For example, a lot of people have no motivation to exercise, but if they can get themselves to the gym once, even for just a few minutes of exercise, they can feel like they accomplished something, and it motivates them to do more.

Link to comment
Share on other sites

I've been on stims on and off for 20 years, and I've found that what they do best is enable you to create activity, they just don't direct the activity. If you need to break out of ADHD paralysis, the stims will help you do it, and if you work really hard at it, you can use your new-found ability to act in some manner you need to. It's just that you can just as easily use that ability to post on a message board as I am doing now, or to watch tv, or to take a nap (provided the stims don't keep you up). The difference is that without the stims, my brain is so overloaded that I could end up staring at the wall or walking in circles all day, and could be completely unable to complete a train of thought, to carry on a conversation. A complete thought or conversation is possible with stims and so, technically, is purposeful action - it's just that you still have to work really, really, hard to do what you need to and not something else.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...